Alert archive / Washington / Gale Warnings in 2011

Gale Warning 70, NWS Seattle, WA

July 19, 2011

NWS Seattle, WA issued this gale warning at Jul 19, 2011, 2:58 AM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2011, 2:58 AM PDT (09:58 UTC)
Expired
Jul 20, 2011, 12:24 AM PDT
In force
21 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WHUS76 KSEW 190958
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
258 AM PDT TUE JUL 19 2011

PZZ132-191800-
/O.CAN.KSEW.SC.Y.0771.000000T0000Z-110719T1900Z/
/O.UPG.KSEW.GL.A.0023.110719T1900Z-110720T1300Z/
/O.NEW.KSEW.GL.W.0070.110719T1900Z-110720T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
258 AM PDT TUE JUL 19 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WIND 5 TO 15 KNOTS...RISING TO 20 TO 30
  KNOTS...EXCEPT LOCALLY NEAR 35 KNOTS FAR WEST PORTION...THIS
  AFTERNOON. WIND WAVES WILL BUILD TO 3 TO 6 FEET LATER TODAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 PM
  THIS AFTERNOON AND 11 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-191800-
/O.UPG.KSEW.SC.Y.0771.000000T0000Z-110719T1900Z/
/O.NEW.KSEW.GL.W.0070.110719T1000Z-110720T1000Z/
/O.UPG.KSEW.GL.A.0023.110719T1900Z-110720T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
258 AM PDT TUE JUL 19 2011

...GALE WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE SMALL
CRAFT ADVISORY AND GALE WATCH ARE NO LONGER IN EFFECT.

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS...RISING TO 25 TO 35
  KNOTS THIS AFTERNOON. WIND WAVES 2 TO 4 FEET...BUILDING TO 4 TO
  6 FEET TODAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 PM
  TODAY AND 11 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-191800-
/O.NEW.KSEW.SC.Y.0772.110719T1900Z-110720T0700Z/
ADMIRALTY INLET-
258 AM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. 

* AFFECTED AREAS...ADMIRALTY INLET.

* WIND...RISING FROM THE NORTHWEST AT 15 TO 25 KNOTS THIS
  AFTERNOON...AND THEN EASING LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-191800-
/O.NEW.KSEW.SC.Y.0772.110719T1900Z-110720T0400Z/
PUGET SOUND AND HOOD CANAL-
258 AM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

* AFFECTED AREAS...SOUTH PORTION OF THE PUGET SOUND AND HOOD CANAL.

* WIND...RISING FROM THE SOUTHWEST AT 15 TO 25 KNOTS THIS
  AFTERNOON BEFORE EASING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-191800-
/O.NEW.KSEW.SC.Y.0772.110719T1900Z-110720T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
258 AM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. 

* AFFECTED AREAS...WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND...RISING FROM THE WEST AT 15 TO 25 KNOTS THIS AFTERNOON
  BEFORE EASING LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
126 
WHUS76 KSEW 191618
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
918 AM PDT TUE JUL 19 2011

PZZ132-200030-
/O.EXT.KSEW.GL.W.0070.110719T1618Z-110720T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
918 AM PDT TUE JUL 19 2011

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-200030-
/O.CON.KSEW.GL.W.0070.000000T0000Z-110720T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
918 AM PDT TUE JUL 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-200030-
/O.EXB.KSEW.SC.Y.0772.110719T1618Z-110720T0700Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
918 AM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-200030-
/O.EXT.KSEW.SC.Y.0772.110719T1618Z-110720T0700Z/
ADMIRALTY INLET-
918 AM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

* WIND AND WAVES...NW WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-200030-
/O.EXT.KSEW.SC.Y.0772.110719T1618Z-110720T0400Z/
PUGET SOUND AND HOOD CANAL-
918 AM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WIND...SW WIND 15 TO 25 KNOTS EXCEPT NW WIND NORTH PART. WIND
  WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-200030-
/O.EXT.KSEW.SC.Y.0772.110719T1618Z-110720T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
918 AM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

* WIND AND WAVES...W WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
076 
WHUS76 KSEW 192155
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PDT TUE JUL 19 2011

PZZ131-132-200600-
/O.CON.KSEW.GL.W.0070.000000T0000Z-110720T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
255 PM PDT TUE JUL 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WIND AND WAVES...W WIND 25 TO 40 KNOTS. WIND WAVES 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-200600-
/O.CON.KSEW.SC.Y.0772.000000T0000Z-110720T0700Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
255 PM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

* WIND AND WAVES...SW WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-200600-
/O.CON.KSEW.SC.Y.0772.000000T0000Z-110720T0700Z/
ADMIRALTY INLET-
255 PM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

* WIND AND WAVES...NW WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-200400-
/O.CON.KSEW.SC.Y.0772.000000T0000Z-110720T0400Z/
PUGET SOUND AND HOOD CANAL-
255 PM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WIND...SW WIND 15 TO 25 KNOTS EXCEPT NW WIND NORTH PART. WIND 
  WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-200600-
/O.CON.KSEW.SC.Y.0772.000000T0000Z-110720T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
255 PM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

* WIND AND WAVES...W WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
380 
WHUS76 KSEW 200407
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
907 PM PDT TUE JUL 19 2011

PZZ132-201000-
/O.CAN.KSEW.GL.W.0070.000000T0000Z-110720T1000Z/
/O.NEW.KSEW.SC.Y.0773.110720T0407Z-110720T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
907 PM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS...EASING OVERNIGHT.
  WIND WAVES 2 TO 5 FEET...SUBSIDING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-133-134-200515-
/O.CAN.KSEW.SC.Y.0772.000000T0000Z-110720T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
907 PM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 
 
$$

PZZ135-200515-
/O.EXP.KSEW.SC.Y.0772.000000T0000Z-110720T0400Z/
PUGET SOUND AND HOOD CANAL-
907 PM PDT TUE JUL 19 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

PZZ131-201000-
/O.CON.KSEW.GL.W.0070.000000T0000Z-110720T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
907 PM PDT TUE JUL 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS...EASING OVERNIGHT.
  WIND WAVES 3 TO 6 FEET...SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
421 
WHUS76 KSEW 200724
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1224 AM PDT WED JUL 20 2011

PZZ131-201000-
/O.CAN.KSEW.GL.W.0070.000000T0000Z-110720T1000Z/
/O.NEW.KSEW.SC.Y.0774.110720T0724Z-110720T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1224 AM PDT WED JUL 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT EARLY THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

* AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND...WEST 15 TO 25 KNOTS...EASING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-200830-
/O.CAN.KSEW.SC.Y.0773.000000T0000Z-110720T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1224 AM PDT WED JUL 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 18, 9:00 PM PDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jul 18, 9:00 PM PDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT MON JUL 18 2011

.SYNOPSIS...A WEAKENING UPPER LOW OFF THE N CALIFORNIA COAST WILL
MOVE INTO OREGON ON TUESDAY. LOW LEVEL ONSHORE FLOW WILL INCREASE
TUESDAY LEADING TO COOL AND CLOUDY CONDITIONS FOR WESTERN WASHINGTON
WEDNESDAY. A STRONGER UPPER LEVEL TROUGH WILL BRING WIDESPREAD
SHOWERS TO THE REGION WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE
WILL BUILD FOR WARMING INTO THE WEEKEND.

&&

.SHORT TERM...AN UPPER LOW OFF THE CALIFORNIA COAST CONTINUES TO
DIRECT A FEW SHOWERS ALONG...AND MOSTLY EAST OF THE CASCADE CREST
THIS EVENING. THE MAJORITY OF THE CWA IS ENJOYING A PLEASANT EVENING
WITH TEMPERATURES AROUND 70 AWAY FROM LARGE BODIES OF WATER AND
MOSTLY CLEAR SKIES.

THE UPPER LOW WILL DRIFT NE INTO WESTERN OREGON BY TUESDAY MORNING
AND THEN QUICKLY KICK EASTWARD DURING THE DAY TUESDAY. AGAIN...BEST
AREA OF INSTABILITY WILL BE LOCATED TO SOUTH AND EAST OF OUR AREA.
ONSHORE GRADIENTS WILL INCREASE RAPIDLY TOMORROW AFTERNOON AS HIGHER
SURFACE PRES BUILDS ALONG THE COAST AND LOWER PRES BUILDS INLAND.
DIFFICULT FORECAST FOR THE AMOUNT OF SUN OVER THE INTERIOR LOWLANDS
TOMORROW. MARINE LAYER SHOULD LIFT SOMEWHAT BY LATE MORNING/EARLY
AFTERNOON BUT WITH INCREASING ONSHORE FLOW...IT WILL BE DIFFICULT TO
SCATTER OUT FOR VERY LONG. THE COAST SHOULD REMAIN CLOUDY ALL DAY.
NAM12/WRFGFS 4KM DEPICT AN AREA OF  CONVERGENCE AND SQUEEZES A FEW
DROPS AROUND THE USUAL AREAS OF CENTRAL/NORTH PGT SOUND TOMORROW
AFTERNOON. THE MARINE LAYER SHOULD DEEPEN OVERNIGHT
TUESDAY...LEADING TO POCKETS OF DRIZZLE WED MORNING. MODERATE
ONSHORE FLOW AND LONGWAVE TROUGHING WILL CONTINUE DRIPS AND DRABS IN
THE MOUNTAINS AND CLOUDS AND COOLER THAN NORMAL HIGHS ON WEDNESDAY.
ANOTHER JULY UPPER LOW WILL DROP DOWN FROM THE NORTHWEST THURSDAY
MORNING...PASSING TO THE EAST IN THE AFTERNOON. THIS WILL PRODUCE
MORE WIDESPREAD SHOWERS AND CONTINUED COOL TEMPS. DAMICO

.LONG TERM...FROM PREVIOUS DISCUSSION...AN UPPER TROF OVER WA THU
DEPARTS WITH A WEAK UPPER RIDGE QUICKLY BUILDING INTO THE AREA FRI.
OVER THE WEEKEND UPPER HEIGHTS CONTINUE TO TREND UP FOR A FEW DAYS
OF AVERAGE TEMPS AND SUNSHINE...THIS IS WHAT THE GFS AND ECMWF SHOW.
IF THE CANADIAN MODEL IS CORRECT UPPER HEIGHTS WILL BE LOWER AND
NIGHT AND MORNING CLOUDS WOULD PROBABLY PERSIST WITH TEMPS A NOTCH
LOWER THAN FCST.

&&

.AVIATION...AN UPPER TROF ALONG THE W COAST WILL MOVE INLAND
OVERNIGHT. SLY FLOW ALOFT WILL BECOME LIGHT AND VARIABLE OVERNIGHT.
CONTINUED LOW LEVEL ONSHORE FLOW. MEANWHILE...THE AIR MASS WILL
REMAIN UNSTABLE E AND WELL S OF THE FORECAST AREA THRU TONIGHT.

THERE WERE AREAS OF LIFR CIGS IN THE CASCADES AT THIS TIME...AND
THESE CONDITIONS ARE EXPECTED TO PERSIST OVERNIGHT. ANTICIPATE
STRATUS /CIGS NEAR 015/ TO DEVELOP OVER THE COAST AFTER 0900
UTC.

KSEA...VFR CONDITIONS ARE EXPECTED TO PERSIST OVERNIGHT. THE
LATEST MODEL GUIDANCE...IN PARTICULAR THE NAM...INDICATED THE
POSSIBILITY OF CIGS NEAR 2K FT TUE MORNING.

&&

.MARINE...
HIGH PRES OVER THE NE PAC AND LOWER PRES E OF THE CASCADES WILL
KEEP THE FLOW ONSHORE THROUGH WED. THERE IS THE POTENTIAL FOR GALE
FORCE WESTERLIES OVER THE CENTRAL STRAIT OF JUAN DE FUCA AND THE
FAR W PORTION OF THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA
ON TUE DUE TO TIGHTENING OF THE ONSHORE PRES GRADIENT. EXPECT A
COLD FRONT TO MOVE ACROSS THE AREA ON THU.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY IN EFFECT TIL NOON TUESDAY FOR THE
     CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

     GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
     TUESDAY NIGHT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE
     FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO
WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:58 AM PDTSmall Craft AdvisorySEW18 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.